It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-10-2011, 05:03 AM   #1
Senior Member
(female)
 
Join Date: Oct 2010
Location: Denver, colorado
Posts: 265
jamie007 HB Userjamie007 HB User
metformin side effects, anxiety, surreal?

I've only been taking 1/4 of a Metformin for a few days. I am working up to the 500 mgs, the dose is 500 mgs. so yesterday about 4 to 5 hours after I took the dose, I started feeling kind of funny. I started feeling kind detached from my environment. it was really weird and creepy. I didnt sleep a wink all night from the anxiety this was involking and i'm so tired today that I cannot see straight so I hope i am typing straight at least. Is this a normal reaction or just me? I dont know what happened to me. I was just doing some things around the house when I started feeling surreal feeling, sorta like I was doing these things but not really doing them, watching me doing them, I dont know I cant quite explain it but it triggered round after round after round of anxiety bursting through my body....i'm so so so tired....can it cause this and can it cause insomnia? I dontknow what to do, i'm afraid to touch it again now...I cant go around feeling that way, i'ts not normal and it scares the crap out of me!

 
The following user gives a hug of support to jamie007:
PatriciaSc (08-23-2011)
Old 08-15-2011, 06:33 PM   #2
Inactive
(male)
 
Join Date: Oct 2010
Location: Las Vegas, NV
Posts: 56
mchavers1 HB Usermchavers1 HB User
Re: metformin side effects, anxiety, surreal?

I feel you, I've been on metformin, but it is so important that we dehipnotize ourselves, and no longer allow all the decisions to be made by the doctors. I am doing some serious research on alternatives, and will be gratefull to share whatever I have.

Stay tunned will get back to you on this. God Bless!

 
Sponsors Lightbulb
   
Old 08-21-2011, 10:04 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,554
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: metformin side effects, anxiety, surreal?

Jaime,

Are you testing your blood sugar levels? And if so...how often? It's possible that your blood sugar actually went too low, which could have caused the odd, detached sensation and the surreal feeling. Also, when the blood sugar goes too low, the body produces more epinephrine, which makes you feel very anxious. At the same time, if the sugar goes way too low, the liver will release stored glucose, causing you to rebound and become way too high, which could explain why you felt so exhausted the next day.

Without proper monitoring of blood sugar when one is on medications, whether oral or insulin, one is basically groping around in the dark. If you're not already testing your blood sugar at least 2-3 times a day, I would suggest you do so, especially while working up to a therapeutic dose of the metformin. If you find you go low at a certain time of the day, you can eat a little bit of food to prevent that from happening.

Ruth

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Type 2 sexual side effects of Metformin - vaginal tearing JSY1221 Diabetes 1 03-27-2011 06:44 PM
Metformin and other meds david1612 Diabetes 6 03-12-2009 05:22 AM
Can metformin cause UTI??? donna70 Diabetes 5 10-21-2008 12:52 PM
Should I go on metformin? Or still control using diet? uma_anne Diabetes 11 05-12-2008 10:21 AM
Restart Metformin after surgery rsqshlt Diabetes 3 12-19-2007 01:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!